Double Operator Integrals and Submajorization

D. Potapov; F. Sukochev

Mathematical Modelling of Natural Phenomena (2010)

  • Volume: 5, Issue: 4, page 317-339
  • ISSN: 0973-5348

Abstract

top
We present a user-friendly version of a double operator integration theory which still retains a capacity for many useful applications. Using recent results from the latter theory applied in noncommutative geometry, we derive applications to analogues of the classical Heinz inequality, a simplified proof of a famous inequality of Birman-Koplienko-Solomyak and also to the Connes-Moscovici inequality. Our methods are sufficiently strong to treat these inequalities in the setting of symmetric operator norms in general semifinite von Neumann algebras.

How to cite

top

Potapov, D., and Sukochev, F.. "Double Operator Integrals and Submajorization." Mathematical Modelling of Natural Phenomena 5.4 (2010): 317-339. <http://eudml.org/doc/197628>.

@article{Potapov2010,
abstract = {We present a user-friendly version of a double operator integration theory which still retains a capacity for many useful applications. Using recent results from the latter theory applied in noncommutative geometry, we derive applications to analogues of the classical Heinz inequality, a simplified proof of a famous inequality of Birman-Koplienko-Solomyak and also to the Connes-Moscovici inequality. Our methods are sufficiently strong to treat these inequalities in the setting of symmetric operator norms in general semifinite von Neumann algebras.},
author = {Potapov, D., Sukochev, F.},
journal = {Mathematical Modelling of Natural Phenomena},
keywords = {double operator integration; unitarily invariant norm inequalities; noncommutative Lp-spaces; noncommutative -spaces},
language = {eng},
month = {5},
number = {4},
pages = {317-339},
publisher = {EDP Sciences},
title = {Double Operator Integrals and Submajorization},
url = {http://eudml.org/doc/197628},
volume = {5},
year = {2010},
}

TY - JOUR
AU - Potapov, D.
AU - Sukochev, F.
TI - Double Operator Integrals and Submajorization
JO - Mathematical Modelling of Natural Phenomena
DA - 2010/5//
PB - EDP Sciences
VL - 5
IS - 4
SP - 317
EP - 339
AB - We present a user-friendly version of a double operator integration theory which still retains a capacity for many useful applications. Using recent results from the latter theory applied in noncommutative geometry, we derive applications to analogues of the classical Heinz inequality, a simplified proof of a famous inequality of Birman-Koplienko-Solomyak and also to the Connes-Moscovici inequality. Our methods are sufficiently strong to treat these inequalities in the setting of symmetric operator norms in general semifinite von Neumann algebras.
LA - eng
KW - double operator integration; unitarily invariant norm inequalities; noncommutative Lp-spaces; noncommutative -spaces
UR - http://eudml.org/doc/197628
ER -

References

top
  1. T. Ando. Comparison of norms |||f(A) − f(B) ||| and |||f(|A − B|) |||. Math. Z., 197 (1988), No. 3, 403–409.  Zbl0618.47007
  2. N. A. Azamov, A. L. Carey, P. G. Dodds, F. A. Sukochev. Operator integrals, spectral shift, and spectral flow. Canad. J. Math., 61 (2009), No. 2, 241–263. Zbl1163.47008
  3. M. Š. Birman, L. S. Koplienko, M. Z. Solomjak. Estimates of the spectrum of a difference of fractional powers of selfadjoint operators. Izv. Vysš. Učebn. Zaved. Matematika, 154 (1975), No. 3, 3–10. Zbl0313.47020
  4. M. S. Birman, M. Z. Solomyak. Double Stieltjes operator integrals. Problemy Mat. Fiz., (1966), No. 1, 33–67 (Russian).  Zbl0161.34602
  5. M. S. Birman, M. Z. Solomyak. Double Stieltjes operator integrals, II. Problemy Mat. Fiz., (1967), No. 2, 26–60 (Russian).  Zbl0182.46202
  6. M. S. Birman, M. Z. Solomyak. Double Stieltjes operator integrals, III. Problemy Mat. Fiz., (1973), No. 6, 27–53 (Russian).  Zbl0281.47013
  7. Yu. L. Daleckiĭ, S.G. Kreĭn. Formulas of differentiation according to a parameter of functions of Hermitian operators. Doklady Akad. Nauk SSSR (N.S.), 76 (1951), 13–16. 
  8. Yu. L. Daleckiĭ, S.G. Kreĭn. Integration and differentiation of functions of Hermitian operators and applications to the theory of perturbations. Voronež. Gos. Univ. Trudy Sem. Funkcional. Anal., 1 (1956), 81–105. 
  9. A. L. Carey, D. S. Potapov, F. A. Sukochev. Spectral flow is the integral of one forms on Banach manifolds of self adjoint Fredholm operators. Adv. Math, 222 (2009), 1809–1849. Zbl1217.58016
  10. A. Connes, H. Moscovici. Transgression du caractère de Chern et cohomologie cyclique. C. R. Acad. Sci. Paris Sér. I Math., 303 (1986), No. 18, 913–918. Zbl0617.46075
  11. P. G. Dodds, T. K. Dodds. On a submajorization inequality of T. Ando. Operator theory in function spaces and Banach lattices, Oper. Theory Adv. Appl., 75, (1995), 113–131.  Zbl0826.46054
  12. P. G. Dodds, F.A. Sukochev. Submajorisation inequalities for convex and concave functions of sums of measurable operators. Positivity, 13 (2009), No. 1, 107–124.  Zbl1170.46055
  13. I.C. Gohberg. M.G. Kreĭn. Introduction to the theory of linear nonselfadjoint operators. Translations of Mathematical Monographs, Providence, R.I., AMS, 18, 1969.  Zbl0181.13504
  14. N.J. Kalton, F.A Sukochev. Symmetric norms and spaces of operators. J. Reine Angew. Math., 621 (2008), 81–121.  Zbl1152.47014
  15. H. Kosaki. Positive definiteness of functions with applications to operator norm inequalities. Preprint, 2009.  Zbl1227.47005
  16. B. de Pagter, F. A. Sukochev. Differentiation of operator functions in non-commutative Lp-spaces. J. Funct. Anal., 212 (2004), No. 1, 28–75. Zbl1075.46054
  17. B. de Pagter, F. A. Sukochev. Commutator estimates and R-flows in non-commutative operator spaces. Proc. Edinb. Math. Soc., 50 (2007), No. 2, 293–324. Zbl1136.46044
  18. B. de Pagter, F. A. Sukochev, H. Witvliet. Double operator integrals. J. Funct. Anal., 192 (2002), No. 1, 52–111. Zbl1079.47502
  19. F. Gesztesy, A. Pushnitski, B. Simon. On the Koplienko spectral shift function. I. Basics. Zh. Mat. Fiz. Anal. Geom., 4 (2008), No. 1, 63–107. Zbl1190.47016
  20. E. Heinz. Beiträge zur Störungstheorie der Spektralzerlegung. Math. Ann., 123 (1951), 415–438. Zbl0043.32603
  21. A. McIntosh. Heinz inequalities and perturbation of spectral families. Macquarie Mathematical Reports, 79–0006 (1979).  
  22. G. Pisier, Q. Xu. Non-commutative Lp-spaces. Handbook of the geometry of Banach spaces, Vol. 2, North-Holland, Amsterdam, 2003, 1459–1517.  Zbl1046.46048
  23. D. Potapov, F. Sukochev. Lipschitz and commutator estimates in symmetric operator spaces. J. Operator Theory, 59 (2008), No. 1, 211–234.  Zbl1174.46031
  24. D. Potapov, F. Sukochev. Unbounded Fredholm modules and double operator integrals. J. Reine Angew. Math., 626 (2009), 159–185. Zbl1189.46063
  25. I.E. Segal. A non-commutative extension of abstract integration. Annals of Mathematics, 57 (1953), 401–457. Zbl0051.34201
  26. B. Simon. Trace ideals and their applications. Mathematical Surveys and Monographs, AMS, Providence, RI, 120 (2005).  Zbl1074.47001
  27. F. A. Sukochev, V. I. Chilin. The triangle inequality for operators that are measurable with respect to Hardy-Littlewood order. Izv. Akad. Nauk UzSSR Ser. Fiz.-Mat. Nauk, (1988), No. 4, 44–50 (Russian).  Zbl0673.46044
  28. F. A. Sukochev, V. I. Chilin. Symmetric spaces over semifinite von Neumann algebras. Soviet Math. Dokl., 42 (1991), No. 1, 97–101 (Russian).  Zbl0751.46039
  29. F. A. Sukochev, V. I. Chilin. Weak convergence in non-commutative symmetric spaces. J. Operator Theory, 31 (1994), No. 1, 35–65. Zbl0836.46057
  30. J. von Neumann. Some matrix inequalities and metrization of matric-space. Rev. Tomsk Univ., 1 (1937), 286–300. 

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.